Alert archive / Washington / Flood Watches in 2011
Flood Watch 4, NWS Spokane, WA
NWS Spokane, WA issued this flood watch at May 12, 2011, 4:21 PM PDT for 8 counties in Washington; 6 counties in Idaho. It took effect at May 13, 2011, 5:00 AM PDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- May 12, 2011, 4:21 PM PDT (23:21 UTC)
- In effect from
- May 13, 2011, 5:00 AM PDT
- Expired
- May 13, 2011, 3:46 PM PDT
- In force
- 11 hr
- Issued by
- NWS Spokane, WA
- Flood severity
- None
Counties Benewah County, ID, Bonner County, ID, Boundary County, ID, Kootenai County, ID, Latah County, ID, Shoshone County, ID, Asotin County, WA, Chelan County, WA, Ferry County, WA, Garfield County, WA, Okanogan County, WA, Pend Oreille County, WA, Spokane County, WA, Stevens County, WA
The radar
The Spokane radar (KOTX), 10 km from the middle of the area, began a volume at 23:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 11.4 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 541 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- -20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
588 WGUS66 KOTX 122321 FFAOTX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE SPOKANE WA 421 PM PDT THU MAY 12 2011 ...RIVERS AND STREAMS WILL CONTINUE TO RISE THIS WEEK AND INTO THE WEEKEND.... .A VERY MILD...SLOW MOVING STORM SYSTEM WILL BRING THE POTENTIAL FOR HEAVY RAINFALL TO THE CASCADES SATURDAY INTO SUNDAY. SUNDAY AFTERNOON THROUGH MONDAY...MODERATE TO HEAVY RAINFALL WILL SHIFT INTO NORTHEASTERN WASHINGTON AND NORTHERN IDAHO. IN ADDITION...MILD AIR MOVING INTO THE REGION FROM FRIDAY THROUGH EARLY MONDAY WILL KEEP MOUNTAIN TEMPERATURES ABOVE FREEZING FOR AN EXTENDED PERIOD OF TIME. A COMBINATION OF SNOW MELT AND MODERATE TO HEAVY RAINFALL WILL RESULT IN EXCESSIVE RUNOFF INTO MOST STREAMS...CREEKS...AND RIVERS WHICH ARE LIKELY TO BECOME SWOLLEN OR FLOOD. WAC007-047-132330- /O.NEW.KOTX.FA.A.0004.110513T1200Z-110516T1800Z/ /00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CHELAN-OKANOGAN- INCLUDING THE FOLLOWING LOCATIONS...WENATCHEE...LEAVENWORTH... CASHMERE...ENTIAT...CHELAN...MANSON...PLAIN...OMAK...OKANOGAN... BREWSTER...OROVILLE...MAZAMA...WINTHROP...METHOW...TWISP... CONCONULLY 421 PM PDT THU MAY 12 2011 ...FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH MONDAY MORNING... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A * FLOOD WATCH FOR A PORTION OF NORTH CENTRAL WASHINGTON... INCLUDING THE FOLLOWING COUNTIES...CHELAN AND OKANOGAN. * FROM FRIDAY THROUGH MONDAY MORNING * DUE TO A COMBINATION OF HEAVY RAINFALL AND EXCESSIVE SNOW MELT * SIGNIFICANT RISES ARE EXPECTED ALONG ALL STREAMS...CREEKS AND MAIN STEM RIVERS. HEAVY RAINFALL MAY ALSO LEAD TO POTENTIAL LANDSLIDES. RIVERS WHICH ARE EXPECTED TO RISE SHARPLY INCLUDE THE WENATCHEE...SIMILKAMEEN...METHOW...ENTIAT...OKANOGAN...AND STEHEKIN. DETAILED INFORMATION REGARDING RIVER POINTS WHICH ARE EXPECTED TO EXCEED FLOOD STAGE ARE LISTED BELOW. FLOOD WATCH FOR THE STEHEKIN RIVER AT STEHEKIN FLOOD STAGE IS 24.0 FEET. FORECAST...FLOOD STAGE MAY BE REACHED SUNDAY AFTERNOON MAY 15TH. FLOOD WATCH FOR THE OKANOGAN RIVER AT TONASKET FLOOD STAGE IS 15.0 FEET. FORECAST...FLOOD STAGE MAY BE REACHED TUESDAY MORNING MAY 17TH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THAT FLOODING IS POSSIBLE BUT NOT IMMINENT IN THE WATCH AREA. YOU SHOULD MONITOR FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && THIS INCLUDES THE FOLLOWING LOCATIONS...WENATCHEE...LEAVENWORTH... CASHMERE...ENTIAT...CHELAN...MANSON...PLAIN...OMAK...OKANOGAN... BREWSTER...OROVILLE...MAZAMA...WINTHROP...METHOW...TWISP... CONCONULLY. $$ WAC019-051-063-065-132330- /O.NEW.KOTX.FA.A.0004.110513T1200Z-110516T1800Z/ /00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ FERRY-PEND OREILLE-SPOKANE-STEVENS- INCLUDING THE FOLLOWING LOCATIONS...REPUBLIC...INCHELIUM... KELLER...CURLEW...DANVILLE...LAURIER...NEWPORT...METALINE FALLS... IONE...CUSICK...DIAMOND LAKE...SPOKANE...AIRWAY HEIGHTS... MEDICAL LAKE...CHENEY...ROCKFORD...LIBERTY LAKE...DEER PARK... COLVILLE...CHEWELAH...KETTLE FALLS...SPRINGDALE...NORTHPORT 421 PM PDT THU MAY 12 2011 ...FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH MONDAY MORNING... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A * FLOOD WATCH FOR A PORTION OF NORTHEAST WASHINGTON...INCLUDING THE FOLLOWING COUNTIES...FERRY...PEND OREILLE...SPOKANE AND STEVENS. * FRIDAY THROUGH MONDAY MORNING * DUE TO A COMBINATION OF EXCESSIVE SNOW MELT FOLLOWED BY THE POTENTIAL FOR MODERATE RAINFALL. * SIGNIFICANT RISES ARE EXPECTED ALONG ALL STREAMS...CREEKS AND MAIN STEM RIVERS. RIVERS WHICH ARE EXPECTED TO RISE SHARPLY INCLUDE THE KETTLE...COLVILLE...AND LITTLE SPOKANE. DETAILED INFORMATION REGARDING RIVER POINTS WHICH ARE EXPECTED TO EXCEED FLOOD STAGE ARE LISTED BELOW. FLOOD WATCH FOR THE KETTLE RIVER AT FERRY FLOOD STAGE IS 18.5 FEET. FORECAST...FLOOD STAGE MAY BE REACHED MONDAY MAY 16TH... WITH THE RIVER EXPECTED TO CONTINUE INTO MODERATE TO MAJOR FLOOD STAGE ON TUESDAY MAY 17TH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THAT FLOODING IS POSSIBLE BUT NOT IMMINENT IN THE WATCH AREA. YOU SHOULD MONITOR FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && THIS INCLUDES THE FOLLOWING LOCATIONS...REPUBLIC...INCHELIUM... KELLER...CURLEW...DANVILLE...LAURIER...NEWPORT...METALINE FALLS... IONE...CUSICK...DIAMOND LAKE...SPOKANE...AIRWAY HEIGHTS...MEDICAL LAKE...CHENEY...ROCKFORD...LIBERTY LAKE...DEER PARK...COLVILLE... CHEWELAH...KETTLE FALLS...SPRINGDALE...NORTHPORT. $$ IDC009-017-021-055-057-079-132330- /O.NEW.KOTX.FA.A.0004.110513T1200Z-110516T1800Z/ /00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BENEWAH-BONNER-BOUNDARY-KOOTENAI-LATAH-SHOSHONE- INCLUDING THE FOLLOWING LOCATIONS...PLUMMER...TENSED... SANDPOINT...PRIEST RIVER...COOLIN...BLANCHARD...CAREYWOOD... CLARK FORK...BONNERS FERRY...MOYIE SPRINGS...PORTHILL... EASTPORT...NAPLES...COEUR D'ALENE...POST FALLS...HAYDEN... WORLEY...BAYVIEW...RATHDRUM...ATHOL...MOSCOW...POTLATCH...DEARY... GENESEE...JULIAETTA...KENDRICK...KELLOGG...PINEHURST...OSBURN... WALLACE...MULLAN...SMELTERVILLE...CALDER 421 PM PDT THU MAY 12 2011 ...FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH MONDAY MORNING... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A * FLOOD WATCH FOR A PORTION OF NORTH IDAHO...INCLUDING THE FOLLOWING COUNTIES...BENEWAH...BONNER...BOUNDARY...KOOTENAI... LATAH AND SHOSHONE. * FRIDAY THROUGH MONDAY MORNING * DUE TO A COMBINATION OF EXCESSIVE SNOW MELT FOLLOWED BY THE POTENTIAL FOR MODERATE RAINFALL. * SIGNIFICANT RISES ARE EXPECTED ALONG ALL STREAMS...CREEKS AND MAIN STEM RIVERS. MODERATE RAINFALL SUNDAY EVENING INTO MONDAY MORNING MAY ALSO LEAD TO POTENTIAL LANDSLIDES. RIVERS WHICH ARE EXPECTED TO RISE SHARPLY INCLUDE THE KOOTENAI...MOYIE... COEUR D ALENE...AND SAINT JOE. DETAILED INFORMATION REGARDING RIVER POINTS WHICH ARE EXPECTED TO EXCEED FLOOD STAGE ARE LISTED BELOW. FLOOD WATCH FOR THE COEUR D ALENE RIVER AT CATALDO FLOOD STAGE IS 43.0 FEET. FORECAST...FLOOD STAGE MAY BE REACHED SATURDAY MAY 15TH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THAT FLOODING IS POSSIBLE BUT NOT IMMINENT IN THE WATCH AREA. YOU SHOULD MONITOR FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && THIS INCLUDES THE FOLLOWING LOCATIONS...PLUMMER...TENSED... SANDPOINT...PRIEST RIVER...COOLIN...BLANCHARD...CAREYWOOD...CLARK FORK...BONNERS FERRY...MOYIE SPRINGS...PORTHILL...EASTPORT... NAPLES...COEUR D'ALENE...POST FALLS...HAYDEN...WORLEY...BAYVIEW... RATHDRUM...ATHOL...MOSCOW...POTLATCH...DEARY...GENESEE... JULIAETTA...KENDRICK...KELLOGG...PINEHURST...OSBURN...WALLACE... MULLAN...SMELTERVILLE...CALDER. $$ WAC003-023-132330- /O.NEW.KOTX.FA.A.0004.110513T1200Z-110516T1800Z/ /00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ASOTIN-GARFIELD- INCLUDING THE FOLLOWING LOCATIONS...CLARKSTON...ASOTIN... ANATONE...POMEROY 421 PM PDT THU MAY 12 2011 ...FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH MONDAY MORNING... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A * FLOOD WATCH FOR A PORTION OF SOUTHEAST WASHINGTON...INCLUDING THE FOLLOWING COUNTIES...ASOTIN AND GARFIELD. * FRIDAY THROUGH MONDAY MORNING * DUE TO A COMBINATION OF HEAVY RAINFALL AND EXCESSIVE SNOW MELT * SIGNIFICANT RISES ARE EXPECTED ALONG MOST STREAMS AND CREEKS. A FLOOD WATCH HAS BEEN ISSUED FOR THE GRANDE RONDE RIVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THAT FLOODING IS POSSIBLE BUT NOT IMMINENT IN THE WATCH AREA. YOU SHOULD MONITOR FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && THIS INCLUDES THE FOLLOWING LOCATIONS...CLARKSTON...ASOTIN... ANATONE...POMEROY. $$
2 follow-up statements
743 WGUS66 KOTX 131442 FFAOTX FLOOD WATCH NATIONAL WEATHER SERVICE SPOKANE WA 742 AM PDT FRI MAY 13 2011 ...RIVERS AND STREAMS WILL CONTINUE TO RISE THIS WEEK AND INTO THE WEEKEND.... .A WARM AND SLOW MOVING STORM SYSTEM WILL BRING THE POTENTIAL FOR HEAVY RAINFALL TO THE CASCADES SATURDAY INTO SUNDAY. BY SUNDAY AFTERNOON THROUGH MONDAY...THE THREAT OF MODERATE TO HEAVY RAINFALL WILL SHIFT INTO NORTHEAST WASHINGTON AND NORTH IDAHO. IN ADDITION...WARM TEMPERATURES WILL PERSIST FROM TODAY THROUGH EARLY MONDAY RESULTING IN AN EXTENDED PERIOD OF MELTING SNOW OVER THE MOUNTAINS. THE COMBINATION OF SNOW MELT AND MODERATE TO HEAVY RAINFALL WILL RESULT IN EXCESSIVE RUNOFF INTO MOST STREAMS... CREEKS...AND RIVERS WHICH MAY RESULT IN FLOODING. WAC007-047-140400- /O.CON.KOTX.FA.A.0004.000000T0000Z-110516T1800Z/ /00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CHELAN-OKANOGAN- INCLUDING THE FOLLOWING LOCATIONS...WENATCHEE...LEAVENWORTH... CASHMERE...ENTIAT...CHELAN...MANSON...PLAIN...OMAK...OKANOGAN... BREWSTER...OROVILLE...MAZAMA...WINTHROP...METHOW...TWISP... CONCONULLY 742 AM PDT FRI MAY 13 2011 ...FLOOD WATCH REMAINS IN EFFECT THROUGH MONDAY MORNING... THE FLOOD WATCH CONTINUES FOR * A PORTION OF NORTH CENTRAL WASHINGTON...INCLUDING THE FOLLOWING COUNTIES...CHELAN AND OKANOGAN. * THROUGH MONDAY MORNING * DUE TO A COMBINATION OF HEAVY RAINFALL AND EXCESSIVE SNOW MELT * SIGNIFICANT RISES ARE EXPECTED ALONG ALL STREAMS...CREEKS AND MAIN STEM RIVERS. HEAVY RAINFALL MAY ALSO LEAD TO POTENTIAL LANDSLIDES. RIVERS WHICH ARE EXPECTED TO RISE SHARPLY INCLUDE THE WENATCHEE...SIMILKAMEEN...METHOW...ENTIAT...OKANOGAN...AND STEHEKIN. DETAILED INFORMATION REGARDING RIVER POINTS WHICH ARE EXPECTED TO EXCEED FLOOD STAGE ARE LISTED BELOW. FLOOD WATCH FOR THE STEHEKIN RIVER AT STEHEKIN FLOOD STAGE IS 24.0 FEET. FORECAST...FLOOD STAGE MAY BE REACHED SUNDAY AFTERNOON MAY 15TH. FLOOD WATCH FOR THE OKANOGAN RIVER AT TONASKET FLOOD STAGE IS 15.0 FEET. FORECAST...FLOOD STAGE MAY BE REACHED TUESDAY MORNING MAY 17TH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THAT FLOODING IS POSSIBLE BUT NOT IMMINENT IN THE WATCH AREA. YOU SHOULD MONITOR FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && THIS INCLUDES THE FOLLOWING LOCATIONS...WENATCHEE...LEAVENWORTH... CASHMERE...ENTIAT...CHELAN...MANSON...PLAIN...OMAK...OKANOGAN... BREWSTER...OROVILLE...MAZAMA...WINTHROP...METHOW...TWISP... CONCONULLY. $$ WAC019-051-063-065-140400- /O.CON.KOTX.FA.A.0004.000000T0000Z-110516T1800Z/ /00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ FERRY-PEND OREILLE-SPOKANE-STEVENS- INCLUDING THE FOLLOWING LOCATIONS...REPUBLIC...INCHELIUM... KELLER...CURLEW...DANVILLE...LAURIER...NEWPORT...METALINE FALLS... IONE...CUSICK...DIAMOND LAKE...SPOKANE...AIRWAY HEIGHTS... MEDICAL LAKE...CHENEY...ROCKFORD...LIBERTY LAKE...DEER PARK... COLVILLE...CHEWELAH...KETTLE FALLS...SPRINGDALE...NORTHPORT 742 AM PDT FRI MAY 13 2011 ...FLOOD WATCH REMAINS IN EFFECT THROUGH MONDAY MORNING... THE FLOOD WATCH CONTINUES FOR * A PORTION OF NORTHEAST WASHINGTON...INCLUDING THE FOLLOWING COUNTIES...FERRY...PEND OREILLE...SPOKANE AND STEVENS. * THROUGH MONDAY MORNING * DUE TO A COMBINATION OF EXCESSIVE SNOW MELT FOLLOWED BY THE POTENTIAL FOR MODERATE RAINFALL. * SIGNIFICANT RISES ARE EXPECTED ALONG ALL STREAMS...CREEKS AND MAIN STEM RIVERS. RIVERS WHICH ARE EXPECTED TO RISE SHARPLY INCLUDE THE KETTLE...COLVILLE...AND LITTLE SPOKANE. DETAILED INFORMATION REGARDING RIVER POINTS WHICH ARE EXPECTED TO EXCEED FLOOD STAGE ARE LISTED BELOW. FLOOD WATCH FOR THE KETTLE RIVER AT FERRY FLOOD STAGE IS 18.5 FEET. FORECAST...FLOOD STAGE MAY BE REACHED MONDAY MAY 16TH... WITH THE RIVER EXPECTED TO CONTINUE INTO MODERATE TO MAJOR FLOOD STAGE BY TUESDAY MAY 17TH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THAT FLOODING IS POSSIBLE BUT NOT IMMINENT IN THE WATCH AREA. YOU SHOULD MONITOR FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && THIS INCLUDES THE FOLLOWING LOCATIONS...REPUBLIC...INCHELIUM... KELLER...CURLEW...DANVILLE...LAURIER...NEWPORT...METALINE FALLS... IONE...CUSICK...DIAMOND LAKE...SPOKANE...AIRWAY HEIGHTS... MEDICAL LAKE...CHENEY...ROCKFORD...LIBERTY LAKE...DEER PARK... COLVILLE... CHEWELAH...KETTLE FALLS...SPRINGDALE...NORTHPORT. $$ IDC009-017-021-055-057-079-140400- /O.CON.KOTX.FA.A.0004.000000T0000Z-110516T1800Z/ /00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BENEWAH-BONNER-BOUNDARY-KOOTENAI-LATAH-SHOSHONE- INCLUDING THE FOLLOWING LOCATIONS...PLUMMER...TENSED... SANDPOINT...PRIEST RIVER...COOLIN...BLANCHARD...CAREYWOOD... CLARK FORK...BONNERS FERRY...MOYIE SPRINGS...PORTHILL... EASTPORT...NAPLES...COEUR D'ALENE...POST FALLS...HAYDEN... WORLEY...BAYVIEW...RATHDRUM...ATHOL...MOSCOW...POTLATCH...DEARY... GENESEE...JULIAETTA...KENDRICK...KELLOGG...PINEHURST...OSBURN... WALLACE...MULLAN...SMELTERVILLE...CALDER 742 AM PDT FRI MAY 13 2011 ...FLOOD WATCH REMAINS IN EFFECT THROUGH MONDAY MORNING... THE FLOOD WATCH CONTINUES FOR * A PORTION OF NORTH IDAHO...INCLUDING THE FOLLOWING COUNTIES... BENEWAH...BONNER...BOUNDARY...KOOTENAI...LATAH AND SHOSHONE. * THROUGH MONDAY MORNING * DUE TO A COMBINATION OF EXCESSIVE SNOW MELT FOLLOWED BY THE POTENTIAL FOR MODERATE RAINFALL. * SIGNIFICANT RISES ARE EXPECTED ALONG ALL STREAMS...CREEKS AND MAIN STEM RIVERS. MODERATE RAINFALL SUNDAY EVENING INTO MONDAY MORNING MAY ALSO LEAD TO POTENTIAL LANDSLIDES. RIVERS WHICH ARE EXPECTED TO RISE SHARPLY INCLUDE THE KOOTENAI...MOYIE... COEUR D ALENE...AND SAINT JOE. DETAILED INFORMATION REGARDING RIVER POINTS WHICH ARE EXPECTED TO EXCEED FLOOD STAGE ARE LISTED BELOW. FLOOD WATCH FOR THE COEUR D ALENE RIVER AT CATALDO FLOOD STAGE IS 43.0 FEET. FORECAST...FLOOD STAGE MAY BE REACHED BY SATURDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THAT FLOODING IS POSSIBLE BUT NOT IMMINENT IN THE WATCH AREA. YOU SHOULD MONITOR FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && THIS INCLUDES THE FOLLOWING LOCATIONS...PLUMMER...TENSED... SANDPOINT...PRIEST RIVER...COOLIN...BLANCHARD...CAREYWOOD...CLARK FORK...BONNERS FERRY...MOYIE SPRINGS...PORTHILL...EASTPORT... NAPLES...COEUR D'ALENE...POST FALLS...HAYDEN...WORLEY...BAYVIEW... RATHDRUM...ATHOL...MOSCOW...POTLATCH...DEARY...GENESEE... JULIAETTA...KENDRICK...KELLOGG...PINEHURST...OSBURN...WALLACE... MULLAN...SMELTERVILLE...CALDER. $$ WAC003-023-140400- /O.CON.KOTX.FA.A.0004.000000T0000Z-110516T1800Z/ /00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ASOTIN-GARFIELD- INCLUDING THE FOLLOWING LOCATIONS...CLARKSTON...ASOTIN... ANATONE...POMEROY 742 AM PDT FRI MAY 13 2011 ...FLOOD WATCH REMAINS IN EFFECT THROUGH MONDAY MORNING... THE FLOOD WATCH CONTINUES FOR * A PORTION OF SOUTHEAST WASHINGTON...INCLUDING THE FOLLOWING COUNTIES...ASOTIN AND GARFIELD. * THROUGH MONDAY MORNING * DUE TO A COMBINATION OF HEAVY RAINFALL AND EXCESSIVE SNOW MELT * SIGNIFICANT RISES ARE EXPECTED ALONG MOST STREAMS AND CREEKS. A FLOOD WATCH HAS BEEN ISSUED FOR THE GRANDE RONDE RIVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THAT FLOODING IS POSSIBLE BUT NOT IMMINENT IN THE WATCH AREA. YOU SHOULD MONITOR FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && THIS INCLUDES THE FOLLOWING LOCATIONS...CLARKSTON...ASOTIN... ANATONE...POMEROY. $$
918 WGUS66 KOTX 132246 FFAOTX FLOOD WATCH NATIONAL WEATHER SERVICE SPOKANE WA 346 PM PDT FRI MAY 13 2011 IDC009-017-021-055-057-079-WAC003-007-019-023-047-051-063-065- 140000- /O.CAN.KOTX.FA.A.0004.000000T0000Z-110516T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BENEWAH-BONNER-BOUNDARY-KOOTENAI-LATAH-SHOSHONE-ASOTIN-CHELAN- FERRY-GARFIELD-OKANOGAN-PEND OREILLE-SPOKANE-STEVENS- INCLUDING THE FOLLOWING LOCATIONS...PLUMMER...TENSED... SANDPOINT...PRIEST RIVER...COOLIN...BLANCHARD...CAREYWOOD... CLARK FORK...BONNERS FERRY...MOYIE SPRINGS...PORTHILL... EASTPORT...NAPLES...COEUR D'ALENE...POST FALLS...HAYDEN... WORLEY...BAYVIEW...RATHDRUM...ATHOL...MOSCOW...POTLATCH...DEARY... GENESEE...JULIAETTA...KENDRICK...KELLOGG...PINEHURST...OSBURN... WALLACE...MULLAN...SMELTERVILLE...CALDER...CLARKSTON...ASOTIN... ANATONE...WENATCHEE...LEAVENWORTH...CASHMERE...ENTIAT...CHELAN... MANSON...PLAIN...REPUBLIC...INCHELIUM...KELLER...CURLEW... DANVILLE...LAURIER...POMEROY...OMAK...OKANOGAN...BREWSTER... OROVILLE...MAZAMA...WINTHROP...METHOW...TWISP...CONCONULLY... NEWPORT...METALINE FALLS...IONE...CUSICK...DIAMOND LAKE... SPOKANE...AIRWAY HEIGHTS...MEDICAL LAKE...CHENEY...ROCKFORD... LIBERTY LAKE...DEER PARK...COLVILLE...CHEWELAH...KETTLE FALLS... SPRINGDALE...NORTHPORT 346 PM PDT FRI MAY 13 2011 ...FLOOD WATCH IS CANCELLED... THE FLOOD WATCH FOR PORTIONS OF NORTH IDAHO AND WASHINGTON HAS BEEN CANCELLED. THE FLOOD WATCH HAS BEEN REPLACED BY A FLOOD WARNING FOR SMALL STREAMS. $$
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this flood watch went out at May 12, 3:00 PM PDT, 1 hour 21 minutes earlier.
Area forecast discussion, May 12, 3:00 PM PDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPOKANE WA 300 PM PDT THU MAY 12 2011 .SYNOPSIS... A COLD FRONT WILL EXIT THE AREA TONIGHT. SHOWERS WILL LINGER OVER THE IDAHO PANHANDLE WITH DRY CONDITIONS ELSEWHERE. TEMPERATURES WILL REBOUND AND MOISTURE INCREASE FRIDAY AND THROUGH THE WEEKEND. A SHOWERY AND UNSETTLED WEATHER PATTERN OVER THE WEEKEND THE WEEKEND AND INTO MONDAY WILL BRING THE POTENTIAL FOR HEAVY RAINFALL NEAR THE CASCADES...AND SHARP RISES ON MOST RIVERS AND STREAMS. STRONG STORMS WILL BE POSSIBLE ON SATURDAY. A COOL...SHOWERY WEATHER REGIME WILL RETURN FOR NEXT WEEK. && .DISCUSSION... ...FRIDAY NIGHT THROUGH MONDAY...THE INLAND NORTHWEST SHOULD PREPARE FOR AN ACTIVE WEATHER WEEKEND WITH FLOODING AND POTENTIAL FOR STRONG TO SEVERE THUNDERSTORMS AS THE MAIN THREATS. FORECAST MODELS HAVE BEEN RATHER CONSISTENT ON FACTORS LEADING UP TO EACH OF THESE THREATS SO CONFIDENCE CONTINUES TO GROW... TONIGHT AND FRIDAY....PRECIPITATION ACTIVITY ASSOCIATED A WET COLD FRONT THAT IS QUITE SLOW TO EXIT AND ALMOST APPEARS STALLED OVER THE NORTHERN IDAHO PANHANDLE CONTINUES INTO THE EVENING ALONG WITH PERHAPS SOME SURFACE BASED CONVECTION BEHIND THE FRONT UP TO THE NORTH MOSTLY OVER THE NORTHEAST WASHINGTON MOUNTAINS EAST OF THE OKANOGAN VALLEY. THE SURFACE BASED CONVECTION SHOULD DIMINISH OVERNIGHT WHILE THE PRECIP ASSOCIATED WITH THE SLOW/STALLED FRONT SHOULD EXIT AWAY TO THE EAST OVERNIGHT AS WELL. OTHERWISE...SOUTHERLY FLOW ALONG THE EASTERN EDGE OF A LONGWAVE TROF/LOW SAGGING SOUTH OFF THE COAST WILL ADVECT MOISTURE AND MESOSCALE DISTURBANCES NORTHWARD ALONG WITH WARMER TEMPERATURES...POSSIBLY ALLOWING FOR AFTERNOON AND EVENING THUNDERSTORMS MOVING WITH A STORM MOTION TO THE NORTH AT ABOUT 20 MPH WITH THE BEST INSTABILITY LINGERING FROM NEAR THE BLUE MOUNTAINS UP NORTHEAST INTO SHOSHONE COUNTY. /PELATTI FRIDAY NIGHT THROUGH MONDAY...A LARGE UPPER-LEVEL LOW CURRENTLY DIGGING DOWN THE PACIFIC WILL BEGIN TO WOBBLE INLAND DURING THE PERIOD WITH A JUICY PRECIPITABLE MOISTURE FETCH BECOME ENTRAINED ALONG ITS NORTHERN PERIPHERY. THIS WILL USHER A COOL FRONTAL OCCLUSION TOWARD THE REGION WHICH WILL SLOWLY LIFT TO THE N/NE THROUGHOUT THE WEEKEND. A STRONG THETA-E RIDGE AHEAD OF THE FRONT WILL BE THE AREA OF FOCUS WHICH INDICATES WHERE THE MOST UNSTABLE...MOISTURE RICH AIR EXIST. SHOWERS AND THUNDERSTORMS WILL BEGIN TO DEVELOP ALONG THIS INSTABILITY AS EARLY AS FRIDAY NIGHT INTO SATURDAY MORNING WITH MOST ACTIVITY ELEVATED. AS SATURDAY PROGRESSES...PRESSURE FALLS OVER WESTERN WA WILL LEAD TO INCREASING EASTERLY FLOW REGION-WIDE WHICH WILL BEGIN TO PUSH THE MOISTURE INTO THE EAST SLOPES RESULTING IN PROLONGED RAIN EVENT. ADDITIONAL ASCENT IS EVIDENT ON THE ISENTROPIC CHARTS AND DEFORMATION PROGS WHICH ALL LEAD TO A 24-36 HR PERIOD OF DEEP LAYER OF SATURATED OMEGA AND LIKELIHOOD FOR MODERATE TO PRECIPITATION. THERE WILL ALSO BE SUNBREAKS ALONG THE NORTHERN PERIPHERY OF THE BAND LEADING TO A CONVECTIVE ELEMENT AT TIMES...ADDING A DEGREE OF DIFFICULTY TO THE EXACT RAINFALL AMOUNTS. NONETHELESS...THE FORECAST CONTINUES TO INDICATE 1-3 INCHES OF RAINFALL. THE ENTIRE SYSTEM WILL BEGIN TO LIFT TO THE N/NE SUNDAY AFTN WITH MODERATE RAINFALL SHIFTING INTO THE NORTHEASTERN MTNS OF WASHINGTON AND IDAHO PANHANDLE WITH QPF AMTS VARYING FROM A HALF TO ONE INCH. ON TOP OF THE PCPN...TEMPERATURES WILL BECOME UNSEASONABLY WARM AS 85H TEMPERATURES WARM INTO THE MID TO TO UPPER TEENS CELSIUS. THIS WILL RESULT IN ABOVE FREEZING TEMPERATURES FOR THE VALLEYS AND MOUNTAINS EVEN THROUGH THE NIGHT. IN FACT...TEMPERATURES WILL BE WARMING THROUGH THE NIGHT ON FRIDAY INTO SATURDAY WITH THE POTENTIAL FOR UPPER 70'S TO MID 80'S FOR MOST LOCATIONS ACROSS FAR EASTERN WA AND NORTHERN IDAHO. THE COMBINATION OF THE MILD TEMPERATURES...ABOVE NORMAL SNOWPACK...AND MODERATE TO HEAVY PRECIPITATION WILL LEAD TO THE LIKELIHOOD FOR NEARLY ALL STREAMS AND RIVERS TO BECOME SWOLLEN WITH FLOODING ALONG DIFFERENT POINTS. AN AREA FLOOD WATCH WILL BE ISSUED SHORTLY TO ADDRESS THESE ISSUES. SEVERE WEATHER THREAT...AS THE AXIS OF HIGH THETA-E AIR WRAPS AROUND THE UPPER LOW...THE AIR MASS WILL BECOME VERY UNSTABLE FROM SOUTHEASTERN WASHINGTON/CENTRAL IDAHO N/NW TOWARD THE OKANOGAN VALLEY. SOLAR INSOLATION SATURDAY AFTERNOON WILL FURTHER DESTABILIZE THE LOWER-LEVELS SHRINKING MOST CIN OVER THE SOUTHEAST IN WHICH THE HIGHER TERRAIN OF THE BLUES OR CAMAS PRAIRIE WILL LIKELY BE ABLE TO OVERCOME. IF THIS CAP IS TO BREAK...THERE IS VERY GOOD INDICATION THAT STRONG...LONG-LIVED THUNDERSTORMS WILL DEVELOP WITH SOME POTENTIALLY REACHING SEVERE LEVELS. ATTM...THE MAIN THREATS APPEAR TO BE LARGE HAIL BUT VERY HEAVY RAINFALL...STRONG WIND GUSTS...AND ISOLATED TORNADOES CANNOT BE RULED OUT. MODELS HAVE BEEN VERY CONSISTENT WITH THE INSTABILITY PARAMETERS AND PLACEMENT...SO WENT AHEAD AND ADDED A CHANCE FOR SEVERE STORMS IN THE FORECAST. THE ONE FACTOR THAT COULD POTENTIALLY THROW A WRENCH IN THE FORECAST WOULD BE EXCESSIVE CLOUD COVER IN WHICH THE CAP MAY HOLD...LEAVING THE INSTABILITY UN-UTILIZED. /SB MONDAY THROUGH FRIDAY...OVERALL A COOLER WEATHER PATTERN WILL BE GOOD NEWS FOR SWOLLEN RIVERS NEXT WEEK. SOME DIFFERENCES IN THE MEDIUM RANGE MODELS CROP UP BY WEDNESDAY WITH THE POSITION OF A CHILLY UPPER TROUGH OVER THE WESTERN UNITED STATES. HOWEVER...ALL MODEL GUIDANCE ADVERTISES BELOW AVERAGE TEMPERATURES THROUGH THE END OF THE WEEK. THE COOLER WEATHER WILL SLOW THE RATE OF MOUNTAIN SNOW MELT. WILL THE SHOWERS UNDER THE COLD UPPER TROUGH ADD ENOUGH RUNOFF TO AGGRAVATE THE HYDRO SITUATION NEXT WEEK? PERHAPS...BUT NOT ON THE ORDER OF WHAT WE EXPECT OVER THIS WEEKEND. BY MONDAY...THE MOST ORGANIZED DEFORMATION BAND SHOULD EITHER DISSOLVE OR MOVE OUT OF EASTERN WASHINGTON AND NORTH IDAHO. PRECIPITATION SHOULD BECOME MORE SHOWERY WITH SNOW LEVELS FALLING INTO THE 4000-5000 FOOT RANGE. THERE IS DECENT MODEL AGREEMENT THAT TUESDAY WILL BE A DRIER DAY AS THE UPPER TROUGH DRIFTS INTO SOUTHERN BRITISH COLUMBIA. BY WEDNESDAY...THE ECMWF SOLUTION BECOMES AN SOUTHERN OUTLIER WITH THE NEXT APPROACHING TROUGH. THE GFS...GFS ENSEMBLE MEAN...AND THE CANADIAN GEM TARGET THE OREGON WITH A MOIST AND PROGRESSIVE UPPER TROUGH. THIS TYPE OF FAST MOVING STORM TYPICALLY BRINGS PRECIPITATION TO WASHINGTON AND IDAHO...BUT DOES NOT LINGER OVER THE REGION LONG ENOUGH TO BRING EXCESSIVE PRECIPITATION. MODEL SOLUTIONS REALLY BEGIN TO DIVERGE THURSDAY AND FRIDAY. THERE IS LOOSE AGREEMENT BETWEEN THE ECMWF AND CANADIAN THAT AN UPPER RIDGE WILL DEVELOP...BUT IT DOES NOT APPEAR TO BE OF HIGH ENOUGH AMPLITUDE FOR A BIG WARM UP. IN GENERAL...WE ARE EXPECTING RIVER LEVELS TO PEAK LATE IN THE WEEKEND AND EARLY NEXT WEEK...WITH SOME IMPROVEMENT WITH THE ARRIVAL OF COOLER WEATHER. /GKOCH && .AVIATION... 18Z TAFS...EXITING COLD FRONT ALLOWING CLEARING TO PROPAGATE EAST BEHIND IT TODAY. MINOR SHOWER ACTIVITY MAY LINGER NEAR THE MOUNTAINS OF NORTHERN IDAHO AND THE NORTHEAST WASHINGTON MOUNTAINS OTHERWISE WARMING AND DRYING INTO FRIDAY WILL ALLOW MOST AVIATION FORECAST SITES TO REMAIN VFR. /PELATTI && .PRELIMINARY POINT TEMPS/POPS... SPOKANE 42 74 49 77 51 58 / 20 10 40 50 60 100 COEUR D'ALENE 38 75 49 78 48 61 / 50 10 30 40 40 100 PULLMAN 39 74 53 77 51 55 / 50 10 40 60 60 90 LEWISTON 43 80 56 82 56 60 / 30 20 40 70 70 100 COLVILLE 38 76 49 80 49 65 / 20 10 40 40 50 100 SANDPOINT 37 75 46 77 46 65 / 50 10 20 20 20 90 KELLOGG 36 72 46 76 44 63 / 50 20 30 30 30 100 MOSES LAKE 38 76 52 77 53 60 / 10 10 40 80 90 90 WENATCHEE 43 73 53 75 54 59 / 10 10 60 100 100 100 OMAK 37 76 48 78 52 63 / 20 10 50 80 80 100 && .OTX WATCHES/WARNINGS/ADVISORIES... ID...NONE. WA...NONE. &&
Hazardous weather outlook, May 12, 6:01 AM PDT, 10 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPOKANE WA 601 AM PDT THU MAY 12 2011 IDZ001>004-026-027-WAZ031>038-041>044-131315- NORTHERN PANHANDLE-COEUR D'ALENE AREA-IDAHO PALOUSE- CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA- LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS- LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE- MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA- NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-WENATCHEE AREA- EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-WATERVILLE PLATEAU- 601 AM PDT THU MAY 12 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO... NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL WASHINGTON...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND SOUTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A GOOD POSSIBILITY FOR AFTERNOON AND EVENING THUNDERSTORMS THIS WEEKEND...ESPECIALLY ON SATURDAY. THESE MAY BE SOME OF THE STRONGEST STORMS OF THE SEASON WITH A FEW THUDERSTORMS POTENTIALLY REACHING SEVERE LEVELS. RIVERS AND STREAMS ARE EXPECTED TO RISE LATE THIS WEEKEND ALONG THE EAST SLOPES OF THE CASCADES...NORTHEAST WASHINGTON AND PANHANDLE MOUNTAINS. DUE TO A COMBINATION OF MODERATE PRECIPITATION AND MILD SPRING TEMPERATURES INTERACTING WITH A HEAVY SNOWPACK...INCREASED RUNOFF IS ANTICIPATED.
The office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 12, 3:49 PM PDT | River Flood Warning | OTX | Benewah | 31 days |
Nearby
Flood Watches in Washington, 2011Flood Watches in Idaho, 2011Every flood watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.